Back to Ask the Diabetes Team Ask the Diabetes Team

From Elmont, New York, USA:

I am 57 years old and have had type 2 diabetes for about six years now. I have been taking Glucophage (500mg twice a day) for the last three years. My hemoglobin A1c went from 8.5 to 10.1 in the last three months and my postprandial levels have been more that 260 mg/dl [14.4 mmol/L]. I am worried about this and I would like to know your opinion. What reading materials can you provide me with so I can read up on medications and the plan of care for my case?


There are a variety of sources for reviewing treatment of diabetes. The American Diabetes Association publishes a number of books on the treatment of diabetes. They can be reached by phone at 1-800-DIABETES (1-800-342-2383). They also have their publications on line at their web site.

It sounds like the metformin has to be increased and that still may not be enough. Unfortunately, type 2 diabetes has this plot line that changes over time, making it more difficult to treat blood sugars.


Original posting 3 Oct 2005
Posted to Type 2 and A1c, Glycohemoglobin, HgbA1c


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.